Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 91, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 6, 2005, 8:24 PM CDT for Beaver County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 8:24 PM CDT (01:24 UTC)
- Expired
- Jun 6, 2005, 9:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 120 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1732 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2173 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 070125 SVRAMA OKC007-070230- /O.NEW.KAMA.SV.W.0091.050607T0124Z-050607T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 824 PM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA THIS INCLUDES THE CITY OF BEAVER * UNTIL 930 PM CDT * AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF TURPIN TO GRAY...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF LIBERAL TO 9 MILES NORTH OF PERRYTON...AND MOVING EAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLORIS...BALKO...MOCANE...FORGAN...ELMWOOD...KNOWLES...SLAPOUT AND GATE. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS TEXAS COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3699 10094 3651 10094 3651 10003 3698 10002 $$
2 follow-up statements
000 WWUS54 KAMA 070136 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 833 PM CDT MON JUN 6 2005 OKC007-070230- /O.CON.KAMA.SV.W.0091.000000T0000Z-050607T0230Z/ BEAVER OK- 833 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR BEAVER COUNTY... AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF FLORIS TO BOYD TO GRAY...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF HAYNE TO 14 MILES WEST OF BEAVER TO 10 MILES NORTHWEST OF PERRYTON...MOVING EAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALKO...FORGAN...MOCANE...BEAVER...ELMWOOD...KNOWLES...GATE AND SLAPOUT. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS TEXAS COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN TURPIN AT 830 PM CDT BY A TRAINED SPOTTER WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT TUESDAY MORNING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3699 10094 3651 10094 3651 10003 3698 10002 $$ HENNIG
000 WWUS54 KAMA 070210 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 909 PM CDT MON JUN 6 2005 OKC007-070230- /O.CON.KAMA.SV.W.0091.000000T0000Z-050607T0230Z/ BEAVER OK- 909 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR BEAVER COUNTY... AT 901 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF FORGAN TO 8 MILES SOUTHEAST OF BEAVER TO 7 MILES SOUTH OF ELMWOOD...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF BEAVER TO 8 MILES SOUTHEAST OF BEAVER TO 16 MILES NORTHEAST OF PERRYTON...MOVING EAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KNOWLES...GATE AND SLAPOUT. THIS STORM SYSTEM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS TEXAS COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT TUESDAY MORNING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3699 10094 3651 10094 3651 10003 3698 10002 $$ HENNIG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:15 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 6, 3:15 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT MON JUN 6 2005 .DISCUSSION... TSTMS DEVELOPING AT THIS TIME ALONG DRYLN THRU ERN NM TO NWRN KS. HAVE BOOSTED POPS FOR TNGT OVR WRN 2/3 OF FCST AREA...AND HAVE MENTIONED PSBL SVR IN ALL BUT FAR ERN TX PNHDL. RICH MSTR/HIGH INSTBY IN PLACE WITH STEEP LAPSE RATES ALSO. EXPECT SCT TSTMS TO DEVELOP OR MOVE INTO WRN 2/3 OF PNHDLS TNGT AS SHORT WAVE TROF APPROACHES IN SW FLOW ALOFT AND LOW LVL JET DEVELOPS OVER ERN ZONES. KEPT 20 PCT POPS GOING FOR ERN ZONES ON TUE AFTN/EVE...BUT EXPANDED AFFECTED AREA WWD A BIT. DRYLN EXPECTED TO SET UP DURING TUE AFTN OVER CENTRAL SECTIONS. ON WED...HAVE INTRODUCED SLGT CHC POPS FOR ERN ZONES...WHERE DEEP RICH MSTR STILL EXPECTED TO REMAIN DURING AFTN AND EVE. SWLY SFC WINDS BEHIND DRYLN ON TUE...WED...AND THU...WITH ASSOCIATED REDUCED CLOUD COVERAGE...LEAD US TO INCREASE MAX TEMPS A BIT. HAVE DELAYED WED WIND SHIFT...AS CDFNT LOOKS AS IF IT MAY NOT HAVE IMPACT ON PNHDLS ON WED. LOW-MID LVL MSTR SHOULD REMAIN EAST OF FCST AREA...SO DRY FCST KEPT GOING FOR THU. MSTR RETURNS TO WARRANT CONTINUING SLGT CHC POPS ON FRI AFTN/NGT. HAVE INTRODUCED SLGT CHC TSTMS ALL ZONES SAT AFTN/EVE DUE TO EXPECTED MSTR RETURN. HAVE INTRODUCED SLGT CHC TSTMS ERN ZONES SUN AFTN/EVE WHERE DEEPER MSTR EXPECTED TO REMAIN. COCKRELL && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 62 92 62 91 / 30 20 20 10 BEAVER OK 68 96 63 96 / 20 20 20 20 BOISE CITY OK 59 91 57 90 / 40 10 10 10 BORGER TX 67 95 67 94 / 30 20 20 20 BOYS RANCH TX 63 94 61 92 / 40 10 10 10 CANYON TX 63 93 61 92 / 40 10 10 10 CLARENDON TX 67 93 67 94 / 30 20 20 20 DALHART TX 61 92 59 90 / 40 10 10 10 GUYMON OK 64 95 61 94 / 30 10 10 10 HEREFORD TX 63 93 60 92 / 40 10 10 10 LIPSCOMB TX 68 96 66 96 / 20 20 20 20 PAMPA TX 67 93 66 93 / 30 20 20 20 SHAMROCK TX 68 96 68 95 / 20 20 20 20 WELLINGTON TX 69 95 69 95 / 20 20 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 10/03
Hazardous weather outlook, Jun 6, 2:55 PM CDT, 5 hours 29 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 255 PM CDT MON JUN 6 2005 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 255 PM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES UNTIL 1000 PM CDT THIS EVENING. SCATTERED THUNDERSTORMS WILL MOVE INTO THE WESTERN PANHANDLES LATE THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BECOME SEVERE WITH THE PRIMARY THREAT COMING FROM LARGE HAIL AND DAMAGING WINDS. ALSO... BREEZY CONDITIONS WILL REQUIRE A CAUTION ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS...A FEW OF WHICH COULD BE SEVERE...WILL BE POSSIBLE OVER THE EASTERN PANHANDLES ON TUESDAY AFTERNOON AND EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS AREA-WIDE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO MONITOR WEATHER CONDITIONS EARLY THIS WEEK AND AGAIN LATER THIS WEEK FOR THE POSSIBILITY OF ACTIVATION. HENNIG
In the hours before
Local storm report, Jun 6, 7:55 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
755 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST GOODWELL 36.59N 101.63W
06/06/2005 67 MPH TEXAS OK SFC. OBS.
&&
RTWLocal storm report, Jun 6, 7:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
757 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND GST GOODWELL 36.59N 101.63W
06/06/2005 76 MPH TEXAS OK SFC. OBS.
&&
MKLocal storm report, Jun 6, 7:59 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
759 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG GUYMON 36.69N 101.48W
06/06/2005 TEXAS OK TRAINED SPOTTER
POWER POLES SNAPPED OFF
&&
MKLocal storm report, Jun 6, 8:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
805 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL DUMAS 35.86N 101.97W
06/06/2005 0.75 INCH MOORE TX TRAINED SPOTTER
&&
TDLocal storm report, Jun 6, 8:11 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
811 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG HARDESTY 36.61N 101.19W
06/06/2005 TEXAS OK FIRE DEPT/RESCUE
ONGOING WIND DAMAGE SHED ROOFS BEING DAMAGED BY WIND
&&
MRKSpecial weather statement, Jun 6, 8:22 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 822 PM CDT MON JUN 6 2005 TXZ012-017-070200- POTTER TX-RANDALL TX- 822 PM CDT MON JUN 6 2005 ...LINE OF STRONG THUNDERSTORM IN POTTER AND NORTHERN RANDALL COUNTIES... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 20 MILES NORTHEAST OF VALLEY DE ORO TO 5 MILES SOUTH OF AMARILLO AT 822 PM CDT...MOVING EAST AT 35 MPH. ONE HALF INCH SIZE HAIL AND WINDS GUSTS TO AROUND 50 MPH ARE POSSIBLE. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:42 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.